MAUDE Adverse Event Report: VAPOTHERM PRECISION FLOW PLUS; VAPOTHERM PRECISION FLOW PLUS

VAPOTHERM PRECISION FLOW PLUS; VAPOTHERM PRECISION FLOW PLUS
Model Number PRECISION FLOW HI-VNI
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint was originally received january 25, 2022, however, initially there was no report of an adverse event.Vapotherm became aware of additional information on february 9, 2022 which warranted a new mdr determination assessment which concluded with a decision to file.The as reported kinked cannula was not made available for inspection.The capital hardware device has not been returned for investigation.Submission of this medical device report and the fda's release of that information is not an admission that product, user facility, distributor, manufacturer, or medical personnel caused or contributed to the event.
 
Event or Problem Description
Event was reported to vapotherm on 20-jan-2022.Won't occlude.Unit is currently being held by risk management at hospital and will not be released until the investigation is finished.Unit 38423 failed to alarm while on a patient.The cannula on the circuit twisted and the unit made a hissing sound from the dpc area.Attempted to replicate on the 25607 and this unit experienced the same issue.Block tube alarm up to 30lpm but at 40lpm there was no alarm and leaking sound from dpc area.Used the same circuit on a new unit and there were no issues.Unable to determine the cause - dpc or pf unit.Even tried at 39lpm and there was a pop off sound and alarm.At 40lpm there was no pop and there was an audible leak from the dpc cartridge area.Based on this description vapotherm determined this was not a reportable incident at that time.On 9-feb-2022 vapotherm received medwatch report with emdr medwatch number mw5107060 with the following description: "the patient was on cont bipap was placed on hfnc to eat on 40 lpm and 100% fio2.At 1250 rn found patient with o2 sat 13 unresponsive and turning purple per her documentation.Placed immediately on non-rebreather and sats came up to 89% and became responsive.Pt had been on and off on bipap prior to event.The hfnc was found kinked and not delivering flow to the patient.The unit did not alarm due to a kinked occluded tubing.The unit was sequestered in the rt dept.The vendor was immediately notified and has not had any reports of this issue.Patient condition seems no worse than previously.Patient is neurologically intact.Continues to have progression of covid but seems unrelated.".

Brand Name
PRECISION FLOW PLUS
Common Device Name
VAPOTHERM PRECISION FLOW PLUS
Manufacturer (Section D)
VAPOTHERM
100 domain drive
exeter NH 03833
Manufacturer Contact
neeraj pardhy
100 domain drive
exeter, NH 03833
6036580447
MDR Report Key13684390
Report Number3012971441-2022-00002
Device Sequence Number5046550
Product Code QAV
UDI-Device Identifier00841737101369
UDI-Public00841737101369
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN170001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPRECISION FLOW HI-VNI
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown